HealthCareMagic is now Ask A Doctor - 24x7 | https://www.askadoctor24x7.com

question-icon

Can Vardenafil Cause Any Cardiac / Heart Problems In Short Term?

default
Posted on Wed, 7 Feb 2024
Question: Hello Doctor

Im a 35 year old male who suffers from ibs and anxiety

Recently have experienced ED during sex and went to a doctor who checked everything and results as he said was mental not physical however, he prescribed me Vardenafil 1 pill at night for only one month in orders to see a solid erection and regain my sexual confidence

QUESTION is does or can Vardenafil cause any cardiac / heart problems in short term or for a month or does it have no interaction with the heart and safe to take?
doctor
Answered by Dr. Ilir Sharka (27 hours later)
Brief Answer:
I would explain as follows:

Detailed Answer:
Hello,

I understand your concern and would explain that this is a safe drug for the heart.

It is not recommended to use this drug if you suffer from low or too high blood pressure, coronary artery disease or aortic stenosis, because it can worsen the patient’s clinical situation.

But, as you have no past medical history related to cardiac issues, there is no reason to worry about!

The main issue is a possible interaction between vardenafil and sertraline, because sertraline can increase its effects. For this reason I recommend taking half of the dose of sertraline when you are going to take vardenafil.

I would also recommend discussing with your psychiatrist on the possibility effects sertraline on ED( ED is a common adverse effect of sertraline).

Hope you will find this information helpful!

I remain at your disposal in case of further questions whenever you need!

Kind regards,

Dr. Iliri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ilir Sharka (50 minutes later)
So no risk on my heart if I take 10mg a day for a month ?
doctor
Answered by Dr. Ilir Sharka (48 hours later)
Brief Answer:
I would recommend as follows:

Detailed Answer:
Hello again!

I understand your concern and would recommend reducing the dose to 5mg daily if you are going to take it every day in order to avoid possible accumulation in your body, which would increase the rate of adverse effects on your heart and other organs.

If you are taking it occasionally, it is ok to take it 10mg before sexual intercourse.

Hope you will find this information helpful!

Kind regards,

Dr. Iliri
Note: For further queries related to coronary artery disease and prevention, click here.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 9518 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction